Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Aug 11, 2017, 7:37 AM CDT for Bollinger County, Cape Girardeau County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2017, 7:37 AM CDT (12:37 UTC)
- Expired
- Aug 11, 2017, 8:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
The radar
The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 0.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WWUS83 KPAH 111237
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
737 AM CDT FRI AUG 11 2017
MOZ086-087-100-110-111315-
Stoddard MO-Wayne MO-Bollinger MO-Cape Girardeau MO-
737 AM CDT FRI AUG 11 2017
...SPECIAL WEATHER STATEMENT...
At 735 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Patton to near Grassy to Shook. Movement
was east at 25 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Jackson, Marble Hill, Advance, Wappapello Lake Area, Puxico, Delta,
Glen Allen, Patton, Millersville, Leopold, Burfordville, Shook,
Grassy, Whitewater, Zalma, Allenville and Glenallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3698 9044 3720 9020 3746 9010 3747 8964
3714 8976 3692 8999
TIME...MOT...LOC 1235Z 273DEG 22KT 3739 9007 3720 9015 3703 9033
$$
RJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Aug 11, 7:09 AM CDT, 28 minutes earlier.
Area forecast discussion, Aug 11, 7:09 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Paducah KY 709 AM CDT Fri Aug 11 2017 .UPDATE... Issued at 709 AM CDT Fri Aug 11 2017 Updated aviation discussion for 12Z TAFs. && .SHORT TERM...(Today through Sunday night) Issued at 315 AM CDT Fri Aug 11 2017 Confidence in the near term forecast has improved over what it has been of late--particularly with respect to the now dry forecast for Saturday. There is some question as to how quickly the chance of precipitation will return late in the weekend, but the primary focus remains the potential for showers and thunderstorms today. The upper level pattern will continue to feature troughiness over the northern and eastern quarter of the nation with an upper high suppressed into the far southern states. At the surface, low pressure over the western Great Lakes early this morning will slowly shift east into southeastern Canada through Saturday. Mid level energy over the Plains and Missouri Valley will stream eastward into the Mid Mississippi Valley today as a cold front attendant to the Great Lakes low drops southward across the forecast area. This will provide the impetus for scattered to numerous showers and thunderstorms today into at least the early evening hours. Exactly how all of this unfolds is still somewhat uncertain. However, CAM models tend to bring the newly developed shower and thunderstorm activity over Missouri and southwest Illinois east into southeast Missouri and southern Illinois this morning. The activity may tend to weaken towards the mid to late morning hours. As the atmosphere destabilizes, the development of additional shower and thunderstorm activity is expected during the afternoon hours. Much of the model guidance seems too quick to shift winds around to the northwest this afternoon. Generally favor the NAM and HRRR for their slower wind shift with the frontal boundary late this afternoon and evening. While anticipated sky cover may limit destabilization, intervals of sunshine will likely result in pockets of moderate instability by afternoon. That may give rise to convective updrafts capable of producing marginally severe wind and hail. In addition, deep layer shear of 30 to 35 knots may be just enough to organize storms into a couple of clusters or line segments, which could enhance the potential for damaging winds. The storms should tend to weaken and diminish from north to south this evening as instability decreases and the front shifts south of the area. By Saturday, the region will be under the influence of a cooler and drier air mass north of the cold front. This should keep much of Saturday, Saturday night, and even Sunday dry. Models are split on how quickly the chance of precipitation returns to the area early next week. Both the NAM and ECMWF bring a chance of showers and storms back into the area as early as Sunday night, while the GFS and Canadian are dry. I am not quite ready to bite into the drier solution quite yet, so will keep a small chance for mainly the southern half of the area Sunday night. The model consensus blend appears to have a good handle on near term temperatures. Today should be the warmest of the next 3 days with highs in the mid 80s. There will be some variation influenced by sky cover and convection. Highs are only forecast in the lower 80s both weekend days. Lows will generally range through the 60s, though some upper 50s are possible in our northern counties Saturday night. .LONG TERM...(Monday through Thursday) Issued at 315 AM CDT Fri Aug 11 2017 Forecast confidence has lowered from yesterday with respect to PoPs weather across the WFO PAH forecast area next week. At this time, have only a 30-40 percent confidence in the medium range model guidance (namely the GFS/ECMWF) in depicting the precipitation coverage and timing across the WFO PAH forecast area. The problem area appears to be the impact of the cyclonic vortex rotating around Alaska and the western provinces of Canada. This feature seems to have an influence on periodically suppressing the western U.S. broad flat ridge, generating a more zonal and slightly wetter pattern downstream in our area. If anything, the western U.S. flat ridge has been more consistent in generating a west-northwest flow aloft over the region, pushing precipitation further to the south and southeast with time. In coordination and collaboration with surrounding NWS offices, attempted to lower PoP's across the most the WFO PAH forecast area on Tuesday and into parts of Wednesday. This time period was originally dry during previous model runs. For now, blended with surrounding offices, keeping higher rain chances confined to southeast Missouri and parts of the Pennyrile region of West Kentucky. Unfortunately, this means that a small chance for precipitation will likely be found with some persistence When opportunities were presented, added the influence of the Canadian model guidance, as well as MOS-based guidance for temperature next week. && .AVIATION... Issued at 709 AM CDT Fri Aug 11 2017 Broken VFR clouds are expected today along with southwest winds around 5 knots. Scattered showers and thunderstorms are possible ahead of an approaching cold front. One round of activity will impact KCGI and possibly KPAH this morning. Another round is possible across the entire region this afternoon and possibly into the early evening. A temporary reduction to MVFR is possible with any thunderstorm activity. A return to dry weather is expected tonight as winds shift to the north behind the cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RJP LONG TERM...Smith AVIATION...RJP
Hazardous weather outlook, Aug 11, 4:43 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 443 AM CDT Fri Aug 11 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 443 AM CDT Fri Aug 11 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today as a cold front moves through. While lightning and locally heavy downpours will be the primary concern, a couple of strong or severe storms may produce hail and gusty wind, mainly this afternoon. The storms will weaken and diminish during the evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic chances for thunderstorms will be possible next week, especially over southern sections of the outlook area through Wednesday. Although the probability of widespread severe weather remains low, a few storms may produce torrential downpours and isolated strong wind gusts, mainly during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. RJP/Smith
In the hours before
Special weather statement, Aug 11, 7:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
737 AM CDT FRI AUG 11 2017
MOZ086-087-100-110-111315-
Stoddard MO-Wayne MO-Bollinger MO-Cape Girardeau MO-
737 AM CDT FRI AUG 11 2017
...SPECIAL WEATHER STATEMENT...
At 735 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Patton to near Grassy to Shook. Movement
was east at 25 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Jackson, Marble Hill, Advance, Wappapello Lake Area, Puxico, Delta,
Glen Allen, Patton, Millersville, Leopold, Burfordville, Shook,
Grassy, Whitewater, Zalma, Allenville and Glenallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3698 9044 3720 9020 3746 9010 3747 8964
3714 8976 3692 8999
TIME...MOT...LOC 1235Z 273DEG 22KT 3739 9007 3720 9015 3703 9033
RJPNearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.